Thunderstorm Wind, Potter
- When
- July 29, 5:24 PM CST
- Where
- Potter County, 0.89 mi NE of Bushland
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.190, -102.060
A roof was partially blown off of a business.
Daytime instability resulted in thunderstorms that developed across portions of the Texas Panhandle. Severe wind gusts were reported across the southern Texas Panhandle, including some structural damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Daytime instability resulted in thunderstorms that developed across portions of the Texas Panhandle. Severe wind gusts were reported across the southern Texas Panhandle, including some structural damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 29, 4:42 PM CST, 42 minutes earlier.
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
542 PM CDT Fri Jul 29 2022
.AVIATION...
Thunderstorms with gusty winds will be possible at all TAF sites
this evening. MVFR conditions will be likely with the storms.
Showers will likely linger at DHT and GUY past midnight. Low
clouds in the IFR range will be possible at DHT and GUY behind the
rain Saturday morning. Low clouds in the MVFR range are expected
at AMA Saturday morning.
&&
.PREV DISCUSSION... /Issued 151 PM CDT Fri Jul 29 2022/
SHORT TERM...
Currently there is still a good cloud shield over the northern TX
Panhandle north into the OK Panhandle. The I-40 corridor and south
has cleared out a good bit and with this area being watched for
some diurnally driven thunderstorm activity which may have a 2
hour window where SBCAPE and a few hour window where MUCAPE
reaches a 1000 to 1500 J/Kg. Temperatures aloft are fairly warm
and damaging wind gusts are the main concern for any severe
thunderstorms that do occur. These storms will also be near the
edge of the cloud shield.
This cloud shield along with ongoing showers in the north, is
also making forecasting today's high temperatures very difficult.
These clouds are progged to thin out a bit and let in some more
solar radiation especially in the west, but they will not clear
out completely. Tonight, showers and thunderstorms are progged to
move into the northern combined Panhandles from NM/CO area off the
higher terrain. Higher rainfall potential will lie around the
area that gets the most sunshine today near the edge of the cloud
shield where the moisture is still abundant. Some high rainfall
rates may lead to some localize flooding again tonight.
Tomorrow, a mid to upper level ridge will build over CA/NV/UT/AZ
with this high pressure stealing most of the current moisture by
directing it up into the Sierra Nevada. However, there will still
be some moisture working its way into the Panhandle with some 20
to 40 PoPs still lingering through Saturday and Saturday night.
Temperatures will warm slightly with Amarillo possibly seeing a
high around 91 instead of 87 expected later this afternoon.
Hoffeditz
LONG TERM...Sunday through Thursday...
Latest 29/12Z model and numerical guidance going from Sunday
through the majority of next week continues the main monsoon
pattern across the Four Corners Region. Ridge of high pressure
should build across the central Rockies with diurnally driven
convection each day across the high terrain. With very light and
variable H500 winds, steering flow will limit eastward
propagation of storms, unless localized outflow boundaries
develop. Highest chances of additional precipitation will be
across the far western Panhandles closest to the New Mexico state
line. High temperatures throughout the long term forecast period
will be near to above average as we go into the first week of
August.
Meccariello
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch through Saturday morning for Dallam-Hansford-Hartley-
Hemphill-Hutchinson-Lipscomb-Moore-Ochiltree-Roberts-
Sherman.
OK...Flood Watch through Saturday morning for Beaver-Cimarron-Texas.
&&
15/24Hazardous Weather Outlook National Weather Service Amarillo TX 209 PM CDT Fri Jul 29 2022 OKZ001>003-TXZ001>020-317-301100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 209 PM CDT Fri Jul 29 2022 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible this afternoon and tonight across the Oklahoma and Texas Panhandles. A few storms may become severe, with damaging winds the primary hazard. In addition, the strongest storms will be capable of producing heavy rainfall, which may lead to localized flooding or flash flooding. A Flood Watch is in effect for the Oklahoma Panhandle and northern Texas Panhandle through 7 AM CDT Saturday. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible across portions of the Oklahoma and Texas Panhandles Saturday and Sunday, and then over the western sections of the area Wednesday and Thursday afternoon. Any storm that develops is expected to remain below severe limits at this time. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed later this afternoon and evening.
The Amarillo radar (KAMA), 32 km away, was scanning. The volume nearest the first event began at 23:24 UTC.
2 thunderstorm wind. Local standard time, as filed.
A roof was partially blown off of a business.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1047440, 1047441.